Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 223, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2000, 5:03 PM EDT for Heard County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 10, 2000, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Heard County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153
WUUS52 KFFC 102103
SVRATL
GAC149-102145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT MON JUL 10 2000
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HEARD COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 545 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHEAST OF FRANKLIN...OR ABOUT 14
MILES NORTHWEST OF HOGANSVILLE...MOVING EAST AT 20 MPH.
IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE
AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.
LAT...LON 3325 8515 3322 8493 3336 8498 3341 8502
3342 8509What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:24 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 10, 3:24 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT MON JUL 10 2000 SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS TROFFING ALONG LEE SIDE OF APPALACHIANS INTO NORTHEAST GEORGIA. DEWPOINTS ARE IN THE UPPER 60S TO LOWER 70S MOST AREAS IN CWA. FRONTAL BOUNDARY ACROSS SOUTHERN GREAT LAKES INTO UPPER MIDWEST PROVIDING MAIN FOCUS FOR TSTMS. OTHER CONVECTION HAS DEVELOPED LATE MORNING AND EARLY AFTERNOON ALONG GULF COAST FROM PNS TO HOU. MOST RECENTLY WIDELY SCATTERED CELLS ARE OCCURRING FROM EAST ALABAMA ACROSS PARTS OF CWA. MODELS SIMILAR IN SHOWING UPPER RIDGE OVER MID SECTION OF COUNTRY AMPLIFYING/RETROGRADING TO WEST AS SHORTWAVE TROF MOVES FROM SE CANADA ACROSS NEW ENGLAND STATES BY 48 HOURS. RESULTANT NW FLOW OVER SOUTHEASTERN STATES CAUSES FRONT TO SAG SOUTHWARD TO NE TN/N NC BY 12Z WEDNESDAY. WEAK VORTICITY SHEARS OUT OVER N GA BY TONIGHT AND IN CENTRAL GA BY TUESDAY AFTERNOON. THIS PATTERN IS SIMILAR TO PAST SEVERAL WEEKS AND SEE LITTLE REASON TO EXPECT MUCH DIFFERENT RESULTS THIS TIME AROUND. MODEL PRECIP SEEMS OVERDONE AGAIN THIS RUN. TIMING LIKELY WILL BE MORE LATE AFTERNOON AND EARLY EVENING...SO WILL GO WITH A MORE DIURNAL TREND OF 20 POP AT NITE AND 30 DURING DAY. FOR TEMPS WILL STAY VERY NEAR OR SLIGHTLY ABOVE GUIDANCE AND ABOUT LIKE PERSISTANCE FOR TUESDAY WHICH WILL GIVE HEAT INDICES OF 100 TO 105. LATER SHIFTS MAY NEED TO INCLUDE HEAT INDEX WORDING. DAY 2 EXPECTED TO BE A FEW DEGREES COOLER WITH MORE CLOUDS AND/OR MORE NORTHERLY FLOW. .ATL...NONE. ATL 75/95/75/92 2323 AHN 73/97/73/92 2323 RMG 72/95/71/92 2323 CSG 77/98/76/96 2323 MCN 73/98/73/96 2323 DH
In the hours before
Special weather statement, Jul 10, 4:50 PM EDT, 13 minutes before
GAZ044-052>055-057-066-067-102200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 PM EDT MON JUL 10 2000 SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF WEST CENTRAL GEORGIA THROUGH 600 PM. THE STRONGEST STORMS WILL MOVE ACROSS HEARD...COWETA...TROUP...AND MERIWETHER COUNTIES. THESE STORMS MAY BE ACCOMPANIED BY GUSTY WINDS TO 40 MPH...BRIEF HEAVY RAIN OF UP TO ONE INCH...FREQUENT AND DANGEROUS LIGHTENING...AND SMALL HAIL. MOVEMENT WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH. NOEL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 23 min |
| Jul 10, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 44 min |
| Jul 10, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.